Alert archive / Florida / Special Marine Warnings in 2015
Special Marine Warning 21, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Apr 21, 2015, 4:21 PM EDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2015, 4:21 PM EDT (20:21 UTC)
- Expired
- Apr 21, 2015, 5:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
The radar
The Key West radar (KBYX), 38 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 12:00Z, 8.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2043 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
840
WHUS52 KKEY 212021
SMWKEY
GMZ032-035-044-212115-
/O.NEW.KKEY.MA.W.0021.150421T2021Z-150421T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE KEY WEST FL
421 PM EDT TUE APR 21 2015
THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
BAY AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5
FATHOMS...
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF...
* UNTIL 515 PM EDT
* AT 419 PM EDT...THE PUBLIC REPORTED A WATERSPOUT AT 410 PM JUST TO
THE NORTH OF THE LOWER KEYS BETWEEN MM28 AND MM30. MOVEMENT WAS TO
THE NORTHEAST NEAR 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT WATERSPOUTS TO THE NATIONAL WEATHER SERVICE IN KEY WEST AT
305-295-1316... OR TO THE COAST GUARD OR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2465 8123 2462 8134 2466 8136 2466 8135
2470 8137 2472 8137 2472 8138 2474 8139
2473 8140 2478 8143 2483 8129
TIME...MOT...LOC 2019Z 058DEG 2KT 2472 8136
$$
FUTTERMAN2 follow-up statements
241
FZUS72 KKEY 212031
MWSKEY
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
431 PM EDT TUE APR 21 2015
GMZ032-035-044-212115-
/O.CON.KKEY.MA.W.0021.000000T0000Z-150421T2115Z/
431 PM EDT TUE APR 21 2015
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 515 PM EDT...
FOR THE FOLLOWING AREAS...
BAY AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5
FATHOMS...
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT
TO THE REEF...
AT 409 PM EDT...MONROE COUNTY SHERIFF REPORTED A
WATERSPOUT...LOCATED JUST NORTH OF SUMMERLAND KEY TO BIG PINE KEY.
THE WATERSPOUT WAS MOVING NORTHEAST AT ABOUT 5 MPH. CONDITIONS
REMAIN CONDUCIVE FOR DEVELOPMENT OF ADDITIONAL WATERSPOUTS...WHICH
FORM ALONG THE EDGE OF LONG DARK FLAT CLOUD BASES.
LAT...LON 2465 8123 2462 8134 2466 8136 2466 8135
2470 8137 2472 8137 2472 8138 2474 8139
2473 8140 2478 8143 2483 8129
TIME...MOT...LOC 2028Z 058DEG 2KT 2472 8137
$$
FUTTERMAN520
FZUS72 KKEY 212100
MWSKEY
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
500 PM EDT TUE APR 21 2015
GMZ032-035-044-212108-
/O.CAN.KKEY.MA.W.0021.000000T0000Z-150421T2115Z/
500 PM EDT TUE APR 21 2015
...THE SPECIAL MARINE WARNING IS CANCELLED...
THE AFFECTED AREAS WERE...
BAY AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5
FATHOMS...
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT
TO THE REEF...
THE WATERSPOUT HAS ENDED...AND NO ITIONAL WATERSPOUTS HAVE BEEN
REPORTED...THEREFORE THE WARNING HAS BEEN CANCELED.
LAT...LON 2465 8123 2462 8134 2466 8136 2466 8135
2470 8137 2472 8137 2472 8138 2474 8139
2473 8140 2478 8143 2483 8129
TIME...MOT...LOC 2055Z 058DEG 2KT 2471 8139
$$
FUTTERMANWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Apr 21, 2:46 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 21, 2:46 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 246 PM EDT TUE APR 21 2015 .DISCUSSION... .CURRENTLY... A BROAD DISCONTINUITY REMAINS NEARLY STATIONARY JUST NORTH OF THE KEYS AREA THIS AFTERNOON. THERE ARE SHOWERS WITH A FEW THUNDERSTORMS NORTH OF THE MIDDLE AND UPPER KEYS...AND RECENT REPORTS OF A WATERSPOUT OVER CARD SOUND. WINDS ARE OUT OF THE SOUTHWEST TO WEST NEAR 10 KNOTS WITH HIGHER GUSTS IN AND NEAR SHOWERS AND THUNDERSTORMS. .FORECAST... AN AREA OF HIGH PRESSURE IS BUILDING ACROSS THE NORTHERN GULF OF MEXICO...AND THE SOUTHERN EDGE OF THIS RIDGE IS THE FOCUS OF THE BROAD WEAKENING TROUGH OR DISCONTINUITY TO OUR NORTH. THE EXPECTATION IS FOR WEST WINDS TO SWING AROUND TO THE NORTHEAST THEN EAST THROUGH WEDNESDAY WHILE REMAINING GENTLE TO LIGHT. THE SOUTHWEST TO WEST WINDS WILL ALLOW FOR ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS TO CONTINUE TO DEVELOP ALONG AREAS OF CONVERGENCE MAINLY NORTH OF THE ISLAND CHAIN THIS EVENING. THE RIDGE WILL SLOWLY SHIFT TO THE EAST AND OFF THE GEORGIA COAST WHILE WEAKENING THROUGH WEDNESDAY EVENING...WITH A WEAK PRESSURE PATTERN TAKING CONTROL OF THE AREA THROUGH EARLY NEXT WEEK. WITH THE FOCUS OF THE CONVERGENCE ALONG THE SOUTHERN EDGE OF THE RIDGE...WILL KEEP CHANCE OF SHOWERS WITH A SLIGHT CHANCE OF THUNDERSTORMS THROUGH WEDNESDAY AFTERNOON. AS THE RIDGE EXITS THE EAST COAST AND WEAKENS...WE WILL DROP BACK TO A SLIGHT CHANCE OF SHOWERS THROUGH THE FORECAST. WINDS WILL VEER AND BACK ACROSS THE COMPASS THROUGH THE WEEKEND DUE TO THE WEAKNESS IN THE PRESSURE FIELD. && .MARINE... A WEAKENING TROUGH TO OUR NORTH WILL BE REPLACED BY AN AREA OF WEAK HIGH PRESSURE BUILDING IN OVER THE NORTHERN GULF COAST. THIS RIDGE WILL KEEP PLENTIFUL MOISTURE IN THE KEYS ENVIRONMENT...BUT NOT HAVE MUCH IMPACT ON WINDS. EXPECTING GENTLE TO LIGHT WINDS THROUGH THE WEEKEND DUE TO THIS WEAK SUMMER LIKE PRESSURE PATTERN. && .AVIATION... SURFACE WINDS WILL BE SOUTHWEST AT 5 TO 10 KNOTS...BECOMING VARIABLE THIS EVENING. VFR CONDITIONS WILL PREVAIL. HOWEVER...WITH WINDS CLOCKING THROUGH WEST SOUTHWESTERLY...THERE WILL BE A CHANCE FOR ISLAND CLOUD LINES STREAMING LEEWARD OF THE KEYS PIVOTING OVER THE ISLAND CHAIN...AFFECTING MAINLY MARATHON. THIS CLOUD LINE WILL BE CAPABLE OF PRODUCING PERIODS OF MVFR/IFR CONDITIONS. && .CLIMATE... ON THIS DATE IN KEYS WEATHER HISTORY...1982...THE LOW TEMPERATURE FELL TO ONLY 79 DEGREES AT THE KEY WEST INTERNATIONAL AIRPORT. THIS SET THE HIGH MINIMUM TEMPERATURE RECORD FOR KEY WEST ON APRIL 21ST. THE LOW THIS MORNING AT THE KEY WEST INTERNATIONAL AIRPORT WAS 80 DEGREES AND IF THIS REMAINS THE MINIMUM THROUGH MIDNIGHT WE MAY BREAK THE WARM MINIMUM RECORD FOR A SECOND NIGHT. TEMPERATURE RECORDS FOR KEY WEST DATE BACK TO 1872. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 80 86 79 86 / 30 30 20 20 MARATHON 79 90 79 89 / 30 30 20 20 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........BWC AVIATION/NOWCASTS.....11 DATA COLLECTION.......FLING VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Apr 21, 6:06 AM EDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 606 AM EDT TUE APR 21 2015 FLZ076>078-GMZ031>035-042>044-052>055-072>075-221000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 606 AM EDT TUE APR 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS BOTH TODAY AND TONIGHT. THE PRIMARY THUNDERSTORM HAZARDS WILL BE LIGHTNING STRIKES AND LOCALLY GUSTY WINDS OF 35 TO 40 KNOTS. THERE IS AN ENHANCED RISK FOR WATERSPOUTS THIS AFTERNOON...MAINLY OVER GULFSIDE AND BAYSIDE WATERS FROM THE CONTENT KEYS TO EAST CAPE SABLE. WATERSPOUTS ARE MOST LIKELY TO DEVELOP BENEATH DARK...FLAT- BOTTOMED...TOWERING CUMULUS OR CUMULONIMBUS CLOUD LINES...JUST AT THE HINT OF RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARDS WILL BE LIGHTNING STRIKES AND LOCALLY GUSTY WINDS OF 35 TO 40 KNOTS. NO HAZARDOUS WEATHER IS EXPECTED FROM WEDNESDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KASPER
Nearby
Special Marine Warnings in Florida, 2015Every special marine warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.